Also in this playlist...
This transcript is automatically generated
Hello I'm Dr.
-- and he had to ask you questions -- and strikes an estimated 20% of America's at least once a week.
-- that many people feeling the burn it's no wonder medications are so popular we got this email from the view.
Your doctor Manny -- the -- of long term use of acid reflux medications.
And then on the PPI for every year now and I'm worried it might be causing other issues thing.
Proton pump inhibitors or PPIs are very expected that reducing the production of gastric acid in the stomach.
But there are some risks associated with taking them long term.
One concern is that these drugs may increase the risk for lung infections in some patients because of aspiration during reflux.
In 2012 the FDA issuing a warning.
That these drugs can increase the risk for serious infection of the colon called C deficit.
Researchers have also found a link between long term use of PPIs and hip fractures.
Because funny guys that aids in the absorption of certain nutrients including calcium and B twelve.
Blocking it can lead to conditions like osteoporosis.
And I -- but don't stop taking them just yet.
You should talk to your doctor and weighed the risks and benefits you have a health question emailed me here at fox about the -- function dot com until next time -- not to.
Filter by section